Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 147, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 22, 2020, 7:45 PM EDT for Colquitt County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2020, 7:45 PM EDT (23:45 UTC)
- Expired
- Jun 22, 2020, 8:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Colquitt County, GA
The radar
The Moody AFB radar (KVAX), 80 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087
WUUS52 KTAE 222345
SVRTAE
GAC071-230015-
/O.NEW.KTAE.SV.W.0147.200622T2345Z-200623T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
745 PM EDT Mon Jun 22 2020
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Central Colquitt County in south central Georgia...
* Until 815 PM EDT.
* At 744 PM EDT, Doppler radar indicated a severe thunderstorm
capable of producing damaging winds in excess of 60 mph. This storm
was located near Riverside, or near Moultrie, and moving northeast
at 30 mph.
* Locations impacted include...
Moultrie, Norman Park, Riverside, Schley, Funston, Ellenton, Cool
Spring, Pineboro, Center Hill, Spence Airport, South Moultrie,
Moultrie Municipal A/P, Crosland and Murphy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection, move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.
&&
LAT...LON 3105 8389 3116 8393 3130 8379 3132 8355
3109 8360
TIME...MOT...LOC 2344Z 236DEG 28KT 3113 8380
$$
22-BARRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:30 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 22, 7:30 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 730 PM EDT Mon Jun 22 2020 .AVIATION... [Through 00Z Wednesday] A line of storms is forecast to impact VLD in the next hour, otherwise, VFR will prevail behind the line of storms through much of the night. Early in the morning there may be periods of MVFR ceilings at all terminals, but should scatter shortly after sunrise. Tomorrow, another round of storms will be possible moving through the region from west to east. && .PREV DISCUSSION [724 PM EDT]... .NEAR TERM [Through Tonight]... Updated grids and zones to increase PoPs this evening based on current radar coverage and trends. Most convection should either move east of our CWA or diminish by 10 pm. .SHORT TERM [Tuesday night through Wednesday night]... Another active day is expected on Wednesday with similar synoptic conditions in place compared to Tuesday. A few stronger storms with gusty winds remain possible on Wednesday. Highs will generally range form the mid 80s to low 90s with overnight lows in the low to mid 70s. .LONG TERM [Thursday Through Monday]... Upper level troughing and deep layer moisture remain in place on Thursday which should yield another day of scattered convection across the area. Some drier air is expected to work into the area for Friday and Saturday, resulting in lower rain chances. Moisture may increase somewhat again for Sunday into early next week with near average rain chances around 30-50%. .MARINE... Southwest winds of 10 to 15 knots will prevail through Wednesday with mainly 10 knots or less after Wednesday for the remainder of the period. Seas will mostly be in the 1 to 2 foot range, except locally higher in and near thunderstorms. .FIRE WEATHER... Red flag conditions are not expected for the next several days. .HYDROLOGY... A seasonably wet pattern is expected through Thursday with an increased chance of daily afternoon showers and thunderstorms. Localized pockets of heavy rain are possible, but flooding is not expected to be a widespread concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 91 72 91 72 / 40 60 20 70 20 Panama City 77 88 76 88 75 / 40 60 30 60 20 Dothan 71 89 71 86 70 / 40 80 40 80 30 Albany 73 91 72 89 71 / 50 80 40 80 30 Valdosta 72 91 72 91 71 / 40 60 10 70 20 Cross City 73 91 74 91 74 / 20 30 10 30 10 Apalachicola 76 87 76 87 76 / 40 40 20 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Barry SHORT TERM...DVD LONG TERM...DVD AVIATION...Harrigan MARINE...DVD FIRE WEATHER...DVD HYDROLOGY...DVD
In the hours before
Local storm report, Jun 22, 7:03 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
703 PM EDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 1 SE SOUTH ALBANY 31.55N 84.16W
06/22/2020 DOUGHERTY GA 911 CALL CENTER
ONE TREE DOWN ON HARMON AVE.
&&
JLFLocal storm report, Jun 22, 7:10 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
710 PM EDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 2 E MACON COMMUNITY PAR 30.49N 84.25W
06/22/2020 M41 MPH LEON FL MESONET
MESONET STATION 1296W 2.0 SW KILLEARN
ESTATES (WEATHERSTEM) GUSTED TO 41 MPH.
&&
JLFLocal storm report, Jun 22, 7:19 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
719 PM EDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TSTM WND DMG 2 NE GRADY CO A/P 30.90N 84.13W
06/22/2020 GRADY GA 911 CALL CENTER
ONE TREE DOWN ON OLD THOMSVILLE ROAD.
&&
JLFSpecial weather statement, Jun 22, 7:24 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
724 PM EDT Mon Jun 22 2020
GAZ127>129-131-146-147-230015-
Tift GA-Worth GA-Colquitt GA-Irwin GA-Cook GA-Turner GA-
724 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COOK...SOUTHWESTERN
IRWIN...SOUTHEASTERN TURNER...COLQUITT...TIFT AND SOUTHEASTERN WORTH
COUNTIES UNTIL 815 PM EDT...
At 724 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Poulan to 6 miles northwest of Coolidge.
Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tifton, Moultrie, Sylvester, Omega, Norman Park, Lenox, Poulan,
Doerun, Ty Ty, Phillipsburg, Mystic, Unionville, Riverside, Schley,
Berlin, Funston, Sumner, Ellenton, Reed Bingham State Park and
Minton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3137 8341 3136 8343 3105 8355 3108 8357
3103 8357 3104 8400 3110 8401 3160 8380
3168 8339 3168 8328
TIME...MOT...LOC 2324Z 257DEG 21KT 3155 8375 3106 8396
42-DVDLocal storm report, Jun 22, 7:25 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
725 PM EDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM MARINE TSTM WIND 2 SSE PANACEA-WAKULLA A 29.96N 84.39W
06/22/2020 M40 MPH FRANKLIN FL MESONET
OCHLOCKONEE BOAT RAMP WEATHERSTEM SITE
REPORTED A GUST OF 40 MPH.
&&
JLFLocal storm report, Jun 22, 7:29 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
729 PM EDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM MARINE TSTM WIND SHELL POINT 30.06N 84.29W
06/22/2020 M39 MPH WAKULLA FL MESONET
SHELL POINT BEACH WEATHERSTEM STATION
MEASURED A GUST TO 39 MPH.
&&
JLFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:08 PM EDT | Special Weather Statement | TAE | Baker, Dougherty, Terrell | 52 min |
| Jun 22, 6:24 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Lee, Mitchell, Terrell, Worth | 66 min |
| Jun 22, 6:55 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 50 min |
| Jun 22, 7:24 PM EDT | Special Weather Statement | TAE | Colquitt, Tift | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.